Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 17, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at May 30, 2011, 9:48 PM CDT for Norman County, Polk County, Minnesota; Traill County, North Dakota. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2011, 9:48 PM CDT (02:48 UTC)
- Expired
- May 30, 2011, 10:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Norman County, MN, Polk County, MN, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 45 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 10:02 PM CDT | TSTM WND GST 66 | Buxton, ND | BUXTON RWIS REPORTED WIND GUST OF 66 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 3:52 PM CDT | Tornado Watch | SPC | 7 hr |
| May 30, 8:43 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 2.8 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 657 m²/s²
- 0-3 km storm-relative helicity
- 727 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
254
WUUS53 KFGF 310248
SVRFGF
MNC107-119-NDC097-310315-
/O.NEW.KFGF.SV.W.0017.110531T0248Z-110531T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
948 PM CDT MON MAY 30 2011
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN NORMAN COUNTY IN NORTHWEST MINNESOTA...
SOUTH CENTRAL POLK COUNTY IN NORTHWEST MINNESOTA...
NORTHERN TRAILL COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 1015 PM CDT
* AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING WIND GUSTS TO 70 MPH. THE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES
NORTHWEST OF PORTLAND TO 2 MILES SOUTHWEST OF CLIMAX TO 3 MILES
SOUTHWEST OF RANUM...MOVING TO THE NORTH AT 45 MPH.
* SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
NORMAN...NORTHERN TRAILL AND SOUTH CENTRAL POLK COUNTIES.
FOR MOTORISTS ON INTERSTATE 29...SEVERE THUNDERSTORMS WILL BE
BETWEEN...MILE MARKERS 119 AND 121...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4740 9618 4754 9744 4767 9744 4766 9693
4754 9617
TIME...MOT...LOC 0246Z 193DEG 41KT 4759 9740 4764 9684
4747 9618
WIND...HAIL <50MPH 1.00IN
$$
DTR2 follow-up statements
480
WWUS53 KFGF 310303
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1003 PM CDT MON MAY 30 2011
MNC107-119-NDC097-310315-
/O.CON.KFGF.SV.W.0017.000000T0000Z-110531T0315Z/
NORMAN MN-TRAILL ND-POLK MN-
1003 PM CDT MON MAY 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
POLK AND NORTHERN NORMAN COUNTIES IN NORTHWEST MINNESOTA...AND
NORTHERN TRAILL COUNTY IN SOUTHEAST NORTH DAKOTA UNTIL 1015 PM CDT...
AT 1001 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 70 MPH. THE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES SOUTH OF HOLMES TO 2 MILES SOUTHEAST OF FISHER TO 6
MILES NORTH OF RINDAL...MOVING TO THE NORTH AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...FERTILE AND BELTRAMI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4740 9618 4754 9744 4767 9744 4766 9693
4754 9617
TIME...MOT...LOC 0302Z 193DEG 41KT 4762 9727 4779 9677
4759 9610
$$
DTR915
WWUS53 KFGF 310318
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1018 PM CDT MON MAY 30 2011
MNC107-119-NDC097-310328-
/O.EXP.KFGF.SV.W.0017.000000T0000Z-110531T0315Z/
NORMAN MN-TRAILL ND-POLK MN-
1018 PM CDT MON MAY 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL POLK AND
NORTHERN NORMAN COUNTIES IN NORTHWEST MINNESOTA...AND NORTHERN TRAILL
COUNTY IN SOUTHEAST NORTH DAKOTA HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4740 9618 4754 9744 4767 9744 4766 9693
4754 9617
TIME...MOT...LOC 0303Z 193DEG 41KT 4763 9727 4780 9676
4760 9609
$$
DTRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 7:57 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 30, 7:57 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
757 PM CDT MON MAY 30 2011
.DISCUSSION...
WILL BE BRIEF THIS EVENING WITH IMPENDING SEVERE WEATHER. A SQUALL
LINE HAS DEVELOPED AND IS MOVING INTO THE SOUTHERN VALLEY...WITH A
HISTORY OF WIND DAMAGE. EXPECT THIS LINE TO PROPAGATE NORTHEAST
THIS EVENING WITH SEVERE STORMS POSSIBLE. EXPECT THE MAIN THREAT
TO BE WIND DAMAGE...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED
OUT GIVEN THE PROXIMITY TO THE SFC LOW AND INSTABILITY. THE GRIDS
ARE IN GOOD SHAPE WITH NO CHANGES NEEDED.
&&
.AVIATION...
A STRONG TO SEVERE LINE OF THUNDERSTORMS IS DEVELOPING IN THE
SOUTHERN RED RIVER VALLEY...AND WILL THEN PROPAGATE NORTHEASTWARD
OVERNIGHT. BEST CHANCES FOR STRONG CONVECTION EXIST AT
KFAR...KTVF AND KBJI AFTER 00 UTC TONIGHT. GUSTY EASTERLY FLOW
WILL SHIFT TO THE WEST OVERNIGHT AFTER SURFACE TROUGH
PASSAGE...BUT CEILINGS ARE LIKELY TO REMAIN MVFR.
&&
.PREV DISCUSSION... /ISSUED 226 PM CDT MON MAY 30 2011/
DISCUSSION...FORECAST CHALLENGE CONCERNS SEVERE THREAT LATE
AFTERNOON INTO TONIGHT AND HIGH WIND POTENTIAL TUESDAY.
AS CLEARING CONTINUES ACROSS SOUTHERN FA REMAINDER OF THIS
AFTERNOON ALLOWING STRONG HEATING WARM FRONTAL BOUNDARY TO SURGE
NORTHWARD FROM SURFACE LOW ACROSS EAST CENTRAL SD WITH TRAILING
COLD FRONT INTO CENTRAL NE. INITIAL CAPPING IN WARM SECTOR
PROGGED TO COOL FROM RUC GUIDANCE BETWEEN 21-00Z. DEEP SEVERE
CONVECTIVE INITIATION FROM MODEL GUIDANCE ACROSS E SD INTO NE TO
EXPAND NORTHWARD INTO SOUTHERN FA PROPAGATING ENE THROUGH THE
EVENING AHEAD OF COLD FRONT. NOT SURE AT THIS TIME NORTHERN EXTENT
OF SEVERE POTENTIAL HOWEVER WILL TRIM BACK ON SEVERE MENTION BASED
ON FAVORED CONVECTIVE PARAMETERS TO AREAS FROM VALLEY EAST. WILL
BE CONCERN ABOUT ALL ASPECTS OF SEVERE WEATHER WITH SURFACE LOW
VCNTY OF FA. WITH PRECIPITABLE H2O VALUES NEAR 1.75 INCHES AND K
INDICES IN THE 30S WILL NEED TO MONITOR EVENT FOR LOCALIZED FLASH
FLOODING CONCERNS. AS LOW LIFTS NORTHWARD COLD ADVECTION BEGINS TO
WRAP INTO SYSTEM WITH BEST COOLING ACROSS WESTERN FA WITH WARMEST
MINIMUMS ACROSS FAR EASTERN FA.
WIND PRIMARY CONCERN TUESDAY. UPPER LOW TO TRACK EAST ALONG
INTERNATIONAL BORDER AREA TUESDAY PUTTING FA IN PRIME AREA FOR
STRONG WINDS. GOOD PUSH OF COLD ADVECTION WILL NOT ONLY LIMIT
TEMPERATURE RECOVERY BUT SET UP DEEP MIXED LAYER. MODELS SUGGEST
40 TO 50KTS TO MIX DURING THE AFTERNOON. CONCERNS ARE CLOUD COVER
WRAPPING AROUND LOW WHICH MAY LIMIT MIXING TO AN EXTENT. ALSO DUE
WESTERLY FLOW NOT FAVORABLE FOR HIGH WIND WITHIN VALLEY. FAVORED
LOCATION FOR STRONGEST WINDS WILL BE HIGHER TERRAIN ACROSS AREAS
WEST OF VALLEY. WILL ISSUE HIGH WIND WATCH FOR ABOVE AREA AND
LATER SHIFTS WILL LIKELY NEED WIND ADVISORY FOR LARGE PORTION OF
FA. WITH CLOUDS AND STRONG COLD ADVECTION TEMPERATURES WILL ONLY
SEE MINOR RECOVERY. WRAP AROUND PCPN LOOKS TO BE CONFINED TO NORTH
HALF OF FA.
AS SURFACE/UPPER LOW TRACK EAST ACROSS ONTARIO TUESDAY NIGHT WINDS
WILL DIMINISH SOMEWHAT WITH DRYING COLUMN FROM WEST TO EAST. FAR
EAST TO STAY IN LIGHT PCPN/CLOUDS AND WIND LONGEST WITH PROXIMITY
TO LOW. WILL ACTUALLY SEE RESPECTABLE WARM ADVECTION OVERNIGHT AND
WITH MIXING LOWS IN THE 40S SEEM REASONABLE.
HIGH PRESSURE CROSSES FA WEDNESDAY. CONTINUED WARM ADVECTION
HOWEVER MIXING WILL BE LIGHT. WILL SEE PLENTY OF SOLAR HOWEVER
TEMPERATURES LIKELY TO REMAIN AT OR BLO AVERAGE.
STRONG WARM ADVECTION PATTERN SETS UP WED NIGHT INTO THURSDAY
AHEAD OF NEXT WAVE. CLOUDS AND POTENTIAL PCPN MAY OFFSET STRONG
WARMING ALOFT SO TEMPERATURES MAY BY A CHALLENGE. WILL FOR NOW
MAINTAIN LOW-MID RANGE CHC POPS.
DISCUSSION...FORECAST CHALLENGE CONCERNS SEVERE THREAT LATE
AFTERNOON INTO TONIGHT AND HIGH WIND POTENTIAL TUESDAY.
AS CLEARING CONTINUES ACROSS SOUTHERN FA REMAINDER OF THIS
AFTERNOON ALLOWING STRONG HEATING WARM FRONTAL BOUNDARY TO SURGE
NORTHWARD FROM SURFACE LOW ACROSS EAST CENTRAL SD WITH TRAILING
COLD FRONT INTO CENTRAL NE. INITIAL CAPPING IN WARM SECTOR
PROGGED TO COOL FROM RUC GUIDANCE BETWEEN 21-00Z. DEEP SEVERE
CONVECTIVE INITIATION FROM MODEL GUIDANCE ACROSS E SD INTO NE TO
EXPAND NORTHWARD INTO SOUTHERN FA PROPAGATING ENE THROUGH THE
EVENING AHEAD OF COLD FRONT. NOT SURE AT THIS TIME NORTHERN EXTENT
OF SEVERE POTENTIAL HOWEVER WILL TRIM BACK ON SEVERE MENTION BASED
ON FAVORED CONVECTIVE PARAMETERS TO AREAS FROM VALLEY EAST. WILL
BE CONCERN ABOUT ALL ASPECTS OF SEVERE WEATHER WITH SURFACE LOW
VCNTY OF FA. WITH PRECIPITABLE H2O VALUES NEAR 1.75 INCHES AND K
INDICES IN THE 30S WILL NEED TO MONITOR EVENT FOR LOCALIZED FLASH
FLOODING CONCERNS. AS LOW LIFTS NORTHWARD COLD ADVECTION BEGINS TO
WRAP INTO SYSTEM WITH BEST COOLING ACROSS WESTERN FA WITH WARMEST
MINIMUMS ACROSS FAR EASTERN FA.
WIND PRIMARY CONCERN TUESDAY. UPPER LOW TO TRACK EAST ALONG
INTERNATIONAL BORDER AREA TUESDAY PUTTING FA IN PRIME AREA FOR
STRONG WINDS. GOOD PUSH OF COLD ADVECTION WILL NOT ONLY LIMIT
TEMPERATURE RECOVERY BUT SET UP DEEP MIXED LAYER. MODELS SUGGEST
40 TO 50KTS TO MIX DURING THE AFTERNOON. CONCERNS ARE CLOUD COVER
WRAPPING AROUND LOW WHICH MAY LIMIT MIXING TO AN EXTENT. ALSO DUE
WESTERLY FLOW NOT FAVORABLE FOR HIGH WIND WITHIN VALLEY. FAVORED
LOCATION FOR STRONGEST WINDS WILL BE HIGHER TERRAIN ACROSS AREAS
WEST OF VALLEY. WILL ISSUE HIGH WIND WATCH FOR ABOVE AREA AND
LATER SHIFTS WILL LIKELY NEED WIND ADVISORY FOR LARGE PORTION OF
FA. WITH CLOUDS AND STRONG COLD ADVECTION TEMPERATURES WILL ONLY
SEE MINOR RECOVERY. WRAP AROUND PCPN LOOKS TO BE CONFINED TO NORTH
HALF OF FA.
AS SURFACE/UPPER LOW TRACK EAST ACROSS ONTARIO TUESDAY NIGHT WINDS
WILL DIMINISH SOMEWHAT WITH DRYING COLUMN FROM WEST TO EAST. FAR
EAST TO STAY IN LIGHT PCPN/CLOUDS AND WIND LONGEST WITH PROXIMITY
TO LOW. WILL ACTUALLY SEE RESPECTABLE WARM ADVECTION OVERNIGHT AND
WITH MIXING LOWS IN THE 40S SEEM REASONABLE.
HIGH PRESSURE CROSSES FA WEDNESDAY. CONTINUED WARM ADVECTION
HOWEVER MIXING WILL BE LIGHT. WILL SEE PLENTY OF SOLAR HOWEVER
TEMPERATURES LIKELY TO REMAIN AT OR BLO AVERAGE.
STRONG WARM ADVECTION PATTERN SETS UP WED NIGHT INTO THURSDAY
AHEAD OF NEXT WAVE. CLOUDS AND POTENTIAL PCPN MAY OFFSET STRONG
WARMING ALOFT SO TEMPERATURES MAY BY A CHALLENGE.
LONG TERM...THURSDAY NIGHT THROUGH MONDAY
GFS/ECMWF IN GOOD OVERALL AGREEMENT WITH SYNOPTIC-SCALE FEATURES...
BOTH SHOWING A WEST COAST TROUGH AND OHIO RIVER VALLEY RIDGE. THIS
WILL KEEP SOUTHWEST FLOW ALOFT ACROSS THE FORECAST AREA...ALLOWING
MULTIPLE SHORT-WAVES TO MOVE THROUGH THE REGION. THE STRONGEST OF
THESE LOOKS TO IMPACT THE AREA THURSDAY NIGHT AND FRIDAY WITH
ANOTHER ROUND OF THUNDERSTORMS POSSIBLE. WILL KEEP POPS AT 30
PERCENT GIVEN TIMING AND COVERAGE UNCERTAINTY. MOST OF NEXT WEEKEND
LOOKS DRY AS SURFACE HIGH PRESSURE ATTEMPTS TO BUILD ACROSS THE
NORTHERN PLAINS. TEMPERATURES THROUGH THE PERIOD WILL REACH THE 70S
FOR DAYTIME HIGHS AND 50S FOR NIGHTTIME LOWS.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
NDZ014-015-024-026-028-038-049-052-053.
MN...NONE.
&&
DKHazardous weather outlook, May 30, 3:20 PM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 320 PM CDT MON MAY 30 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-312030- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 320 PM CDT MON MAY 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED LATE THIS AFTERNOON OR EARLY EVENING. THE STORMS WILL MOVE IN FROM NE SOUTH DAKOTA. THE STORMS WILL MOST LIKELY PRODUCE SOME LARGE HAIL AND DAMAGING WINDS ALONG AND EAST OF A LINE FROM LISBON TO MAYVILLE TO GRAND FORKS TO ROSEAU. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY WEST TO SOUTHWEST WINDS ARE FORECAST FOR TUESDAY. WINDS MAY BE 30 TO 45 MPH WITH HIGHER GUSTS. A HIGH WIND WATCH HAS BEEN ISSUED FOR TUESDAY. WINDS ARE EXPECTED TO BE STRONGEST OVER THE DEVILS LAKE BASIN AND POINTS SOUTH. ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE THURSDAY AND WILL BE MOST LIKELY IN THE SOUTHERN RED RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JK
In the hours before
Local storm report, May 30, 9:16 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
916 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG WEST FARGO 46.87N 96.90W
05/30/2011 CASS ND TRAINED SPOTTER
LARGE COTTONWOD TREES DOWN IN WEST FARGO, POWER OUT AS
WELL.
&&
MEWENSLocal storm report, May 30, 9:21 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
921 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM FUNNEL CLOUD 2 E HARWOOD 46.98N 96.84W
05/30/2011 CASS ND LAW ENFORCEMENT
FUNNEL CLOUD SPOTTED 2 MILES EAST OF HARWOOD.
0915 PM TSTM WND DMG NW HARWOOD 46.98N 96.88W
05/30/2011 CASS ND TRAINED SPOTTER
60 FOOT TREE BLOWN OVER.
&&
SROWELocal storm report, May 30, 9:23 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
923 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 4 NW HARWOOD 47.02N 96.94W
05/30/2011 CASS ND TRAINED SPOTTER
60 FOOT TREE BLOWN OVER.
&&
SROWELocal storm report, May 30, 9:28 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
928 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG FARGO 46.88N 96.82W
05/30/2011 CASS ND PUBLIC
SMALL TREES BLOWN OVER NEAR 3RD AVENUE NORTH...6 BLOCK
STRETCH.
&&
SROWELocal storm report, May 30, 9:35 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
935 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FUNNEL CLOUD 6 S GRAND FORKS 47.83N 97.07W
05/30/2011 GRAND FORKS ND LAW ENFORCEMENT
ROTATION SPOTTED 6 MILES SOUTH OF GRAND FORKS
0932 PM HAIL GRAND FORKS 47.92N 97.07W
05/30/2011 E0.75 INCH GRAND FORKS ND PUBLIC
PENNY-SIZED HAIL IN SOUTH GRAND FORKS
&&
SROWELocal storm report, May 30, 9:43 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
943 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG MOORHEAD 46.86N 96.76W
05/30/2011 CLAY MN LAW ENFORCEMENT
SEMI-TRUCK ROLLED OVER DUE TO POSSIBLE THUNDERSTORM WINDS
AT MILE MARKER 6 ON INTERSTATE 94.
&&
SROWEThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:47 PM CDT | Tornado Warning | FGF | Clay | 43 min |
| May 30, 8:58 PM CDT | Tornado Warning | FGF | Polk | 47 min |
| May 30, 9:06 PM CDT | Tornado Warning | FGF | Polk | 39 min |
| May 30, 9:12 PM CDT | Tornado Warning | FGF | Grant | 48 min |
| May 30, 9:22 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Norman | 38 min |
| May 30, 9:40 PM CDT | Severe Thunderstorm Warning | FGF | Pennington, Polk, Red Lake | 65 min |
| May 30, 9:43 PM CDT | Tornado Warning | FGF | Polk | 47 min |
| May 30, 9:50 PM CDT | Severe Thunderstorm Warning | FGF | Kittson | 25 min |
| May 30, 10:12 PM CDT | Flash Flood Warning | FGF | Grant | 9 hr |
| May 30, 10:20 PM CDT | Areal Flood Advisory | FGF | Polk | 8 hr |
| May 30, 10:21 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Beltrami, Clearwater, Hubbard, Mahnomen, Otter Tail and 2 more | 54 min |
| May 30, 10:33 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Kittson, Lake of the Woods, Marshall, Pennington and 3 more | 57 min |
| May 30, 11:16 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 29 min |
| May 31, 3:44 AM CDT | Wind Advisory | FGF | Becker, Beltrami, Clay, Clearwater, Grant, Hubbard and 11 more | 19 hr |
| May 30, 7:42 PM CDT | Severe Thunderstorm Warning | FGF | Ransom, Richland, Sargent | 63 min |
| May 30, 8:21 PM CDT | Severe Thunderstorm Warning | FGF | Ransom, Sargent | 24 min |
| May 30, 8:34 PM CDT | Tornado Warning | FGF | Richland | 26 min |
| May 31, 6:12 PM CDT | High Wind Warning | FGF | Barnes, Benson, Cavalier, Eddy, Griggs, Nelson and 4 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2011Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.